Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 94, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Nov 8, 2017, 2:56 AM CST. It took effect at Nov 9, 2017, 4:00 AM CST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2017, 2:56 AM CST (08:56 UTC)
- In effect from
- Nov 9, 2017, 4:00 AM CST
- Expired
- Nov 10, 2017, 6:00 AM CST
- In force
- 26 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
922 WHUS73 KMKX 080856 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 256 AM CST WED NOV 8 2017 ...BRISK NORTHWEST WINDS THURSDAY MORNING... LMZ643>646-081700- /O.NEW.KMKX.SC.Y.0094.171109T1000Z-171110T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 256 AM CST WED NOV 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 6 AM CST FRIDAY. * WINDS: WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE TONIGHT, THEN NORTHWEST WINDS TO 30 KNOTS THURSDAY, DIMINISHING LATE THURSDAY NIGHT. * WAVES: 1 TO 2 FEET BUILDING TO 3 TO 4 FEET THURSDAY MORNING. HIGHER TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
7 follow-up statements
872 WHUS73 KMKX 082104 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 304 PM CST WED NOV 8 2017 ...BRISK NORTHWEST WINDS THURSDAY MORNING... LMZ643>646-090515- /O.CON.KMKX.SC.Y.0094.171109T1000Z-171110T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 304 PM CST WED NOV 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 6 AM CST FRIDAY... * WINDS: WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE TONIGHT, THEN NORTHWEST WINDS TO 30 KNOTS THURSDAY, DIMINISHING LATE THURSDAY NIGHT. * WAVES: 1 TO 2 FEET BUILDING TO 3 TO 4 FEET THURSDAY MORNING. HIGHER TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
004 WHUS73 KMKX 090347 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 947 PM CST WED NOV 8 2017 ...BRISK NORTHWEST WINDS THURSDAY MORNING... LMZ643>646-091200- /O.CON.KMKX.SC.Y.0094.171109T1000Z-171110T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 947 PM CST WED NOV 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 6 AM CST FRIDAY... * WINDS: WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE TONIGHT, THEN NORTHWEST WINDS 20 KNOTS GUSTING TO 30 KNOTS THURSDAY, DIMINISHING LATE THURSDAY NIGHT. * WAVES: 1 TO 2 FEET BUILDING TO 3 TO 4 FEET THURSDAY MORNING. HIGHER TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
646 WHUS73 KMKX 090849 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 249 AM CST THU NOV 9 2017 ...STRONG NORTHWEST WINDS TODAY AND THIS EVENING... LMZ643>646-091700- /O.CON.KMKX.SC.Y.0094.171109T1000Z-171110T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 249 AM CST THU NOV 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WINDS: WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS EARLY THIS MORNING, THEN NORTHWEST WINDS BY MID MORNING, INCREASING TO 30 KNOTS. A FEW GUSTS TO 35 KNOTS THIS AFTERNOON AND EARLY EVENING. WINDS DIMINISHING LATE TONIGHT AND BECOMING NORTH. * WAVES: BUILDING TO 3 TO 5 FEET THURSDAY MORNING. HIGHER TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
012 WHUS73 KMKX 091626 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1026 AM CST THU NOV 9 2017 ...GUSTY NORTHWEST WINDS INTO TONIGHT... LMZ643>646-100030- /O.CON.KMKX.SC.Y.0094.000000T0000Z-171110T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1026 AM CST THU NOV 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WINDS: NORTHWEST 15 TO 30 KNOTS. A FEW GUSTS TO 35 KNOTS THIS AFTERNOON AND EARLY THIS EVENING. WINDS DIMINISHING LATER TONIGHT AND BECOMING NORTH. * WAVES: BUILDING TO 3 TO 5 FEET...HIGHEST TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
520 WHUS73 KMKX 092120 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 320 PM CST THU NOV 9 2017 ...GUSTY NORTHWEST WINDS INTO TONIGHT... LMZ643>646-100530- /O.CON.KMKX.SC.Y.0094.000000T0000Z-171110T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 320 PM CST THU NOV 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WINDS: NORTHWEST 15 TO 25 KNOTS. A FEW GUSTS TO 30 KNOTS INTO THIS EVENING. WINDS DIMINISHING LATER TONIGHT AND BECOMING NORTH. * WAVES: 3 TO 5 FEET...HIGHEST TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
685 WHUS73 KMKX 100302 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 902 PM CST THU NOV 9 2017 ...GUSTY NORTHWEST WINDS CONTINUE TONIGHT... LMZ643>646-101115- /O.CON.KMKX.SC.Y.0094.000000T0000Z-171110T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 902 PM CST THU NOV 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WINDS: NORTHWEST 15 TO 25 KNOTS. A FEW GUSTS TO 30 KNOTS INTO THIS EVENING. WINDS DIMINISHING LATE TONIGHT AND BECOMING NORTH. * WAVES: 3 TO 5 FEET...HIGHEST TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
510 WHUS73 KMKX 100900 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 AM CST FRI NOV 10 2017 ...NORTH WINDS DIMINISHING... LMZ643>646-101200- /O.CON.KMKX.SC.Y.0094.000000T0000Z-171110T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 300 AM CST FRI NOV 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS: NORTH 15 TO 25 KNOTS DIMINISHING BY SUNRISE. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET...HIGHEST TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 7, 11:32 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Nov 7, 11:32 PM CST, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1132 PM CST Tue Nov 7 2017 .UPDATE... No changes to the going forecast late this evening, with temperatures continuing to settle into the 20s under clear skies. && .AVIATION(06Z TAFS)... VFR conditions should continue through this TAF cycle. Light north winds overnight will give way to a steady southwest breezy on Wednesday morning, with perhaps a bit of gustiness near the lake affecting MKE and ENW. Steady southwest winds should continue into Wednesday evening ahead of an approaching front. && .PREV DISCUSSION... (Issued 918 PM CST Tue Nov 7 2017) MARINE... West to northwest winds tonight will become southwesterly on Wednesday, with a gradual increase in speeds as the day goes on. This trend will continue into Wednesday night, with waves building into Thursday morning as winds continue to increase. A frontal boundary will push through the area on Thursday morning, with winds becoming northwest and gusty through the day. A Small Craft Advisory will likely be needed starting late Wednesday night/early Thursday morning. PREV DISCUSSION... (Issued 400 PM CST Tue Nov 7 2017) SHORT TERM... Tonight and Wednesday...Forecast Confidence Is High. High pressure is expected to slide southward across the northern and central Plains region tonight into Wednesday. This should bring quiet weather to the area. Clear skies should linger, with light winds tonight into Wednesday morning. Southwest winds will increase by the afternoon. Below normal temperatures are expected to continue, with lows tonight dropping into the lower 20s in most areas. Highs Wednesday should reach the lower to middle 40s. Wednesday night through Friday...Forecast Confidence Is Medium. A strong cold front should slide southeast through the area later Wednesday night into Thursday morning. There is a broad 500 mb trough that slides through the region during this period as well. It looks like the best upward vertical motion and moisture will remain to the north of the area. However, there may be enough low level moisture to bring a relatively small chance for light snow in the northern counties later Wednesday night. No accumulations are expected. Gusty northwest winds with cold air advection Thursday into Thursday night is expected behind the front. This should bring cold temperatures into the region, which should linger into Friday. Lows should drop into the teens in most areas Thursday night, with highs only in the 30s both Thursday and Friday. LONG TERM... Friday night through Tuesday...Forecast Confidence Is Low. The GFS and ECMWF are showing rather large differences with the surface low and 500 mb low tracks for Saturday into Saturday night. The GFS takes the surface low east across Lake Superior, with warm air advection Saturday with a cold frontal passage Saturday night. It has a broad 500 mb trough sliding east through the entire region. The ECMWF has the low and 500 mb low tracking just south of the area during this time, and lingering into Sunday. This far out, the uncertainty remains rather large with precipitation types, though it looks like we will see some precipitation. Continued with the higher end PoPs for Saturday into Saturday night for now. Will continue to message the potential for accumulating snow during this time for now, until more confidence is gained with this system's details. Things then look drier into early next week, with perhaps some warm air advection developing and bringing milder temperatures into the region. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Boxell Aviation/Marine...Boxell Wednesday through Tuesday...99
Hazardous weather outlook, Nov 7, 4:02 PM CST, 10 hours 54 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 402 PM CST Tue Nov 7 2017 WIZ046-047-051-052-056>060-062>072-082215- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 402 PM CST Tue Nov 7 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday The first measurable snowfall of the season may affect southern Wisconsin Saturday and Saturday night. At this time, 1 to 3 inches is possible over areas north of Madison and Milwaukee. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-082215- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 402 PM CST Tue Nov 7 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday A Small Craft Advisory will likely be needed late Wednesday night into Thursday night, due to gusty southwest winds veering northwest behind a strong cold front. Building waves are expected toward and over the open waters of Lake Michigan. Wood www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.